MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRL 12/14 TPR FEM HD 32 -3; PRSTHSISKNEEFMORTIBLSMICNSTRINDCMNTDMTALPOLYMR

SMITH & NEPHEW, INC. TRL 12/14 TPR FEM HD 32 -3; PRSTHSISKNEEFMORTIBLSMICNSTRINDCMNTDMTALPOLYMR
Model Number 71353203
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a tha procedure, flange that approximates with trunnion on femoral stem broke off.The trial head does not fit securely without this plastic flange.Length of delay unknown.S&n backup device available.No impact or injury to patient reported.
 
Additional Manufacturer Narrative
The device, used in treatment was not returned for evaluation, reporting event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.The device is a reusable instrument that can be exposed to numerous surgeries and cleaning cycles.As plastics are vulnerable and crack may have initiated during use and possible causes could be due to the heating and cooling associated with autoclaving or prolonged use.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
TRL 12/14 TPR FEM HD 32 -3
Common Device Name
PRSTHSISKNEEFMORTIBLSMICNSTRINDCMNTDMTALPOLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9792467
Report Number1020279-2020-00788
Device Sequence Number2330688
Product Code HRY
UDI-Device Identifier03596010198297
UDI-Public03596010198297
Combination Product (Y/N)N
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71353203
Device Catalogue Number71353203
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer05/26/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date06/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;